Hypertension Home > Verelan PM Overdose

It is possible to take too much Verelan PM. Overdose symptoms may include dizziness, difficulty breathing, and fainting. The effects of a Verelan PM overdose will depend on several factors, such as how much of the medication was taken and whether it was taken with other drugs or alcohol. There are several treatment options available for a Verelan PM overdose, including getting your "stomach pumped," taking certain medications, or receiving supportive care.

Verelan PM Overdose: An Overview

Verelan PM® (verapamil hydrochloride) is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension). The effects of a Verelan PM overdose will vary depending on a number of factors, including how much Verelan PM was taken and whether it was taken with any other medicines, alcohol, or drugs.
 
If you happen to overdose on Verelan PM, seek immediate medical attention.
 

Symptoms of a Verelan PM Overdose

Verelan PM overdose symptoms may include:
 
  • Low blood pressure (hypotension)
  • A slow heart rate (bradycardia)
  • An irregular heart rhythm (arrhythmia)
  • High blood sugar (hyperglycemia)
  • Decreased mental function
  • Fluid in the lungs.
     
This may cause signs or symptoms that include:
 
  • Lightheadedness
  • Dizziness
  • Fainting
  • Difficulty breathing
  • Confusion
  • Drowsiness.
     

Treatment for a Verelan PM Overdose

The treatment for a Verelan PM overdose will also vary. If the Verelan PM overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure
  • Other treatments based on the complications that occur
  • Close monitoring of the heart and lungs.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Verelan PM.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.